MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A facility representative reported that during surgery, they noted the damaged lens.Additional information has been requested and received stating that the initial lens was loaded into the injector by my scrub technician.As the lens was coming out of the injector, it appeared the lens was trying to "flip".As a result, the lens injector was removed from the eye.As the lens was injected out of the injector to be reloaded for implantation, the trailing haptic disconnected from the optic.A backup lens was used at that time.After inserting the lens into the eye, the trailing haptic became "stuck" in the lens injector.Forceps were used to gently remove the trailing haptic from the injector, but the haptic was broken approximately half way to its connection on the optic.Procedure was completed on the same day.Issue noted with the initial lens during priming.Surgeon was uncertain what caused the event, if faulty lens or error in loading.Both lenses felt "fragile" compared to previous lenses used and had previously had haptics get "stuck" in the injector and had always been able to gently remove the haptic from the injector without difficulty.Surgeons prognosis was noted to be good.Lens was able to be removed and replaced with a non-toric lens.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25255096
Report Number1119421-2026-01102
Device Sequence Number10545235
Product Code MJP
UDI-Device Identifier00380652402347
UDI-Public(01)00380652402347(17)291117(11)251119(10)16152815
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number16152815
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2026
Supplement Date Received by Manufacturer05/22/2026
06/22/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date06/17/2026
07/16/2026
Date Device Manufactured11/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED FORCEPS.
Patient SexUnknown